Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Rise in ALP levels, have been referred to a gastroenterologist. Should I be alarmed?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My alkaline phos.serum is 190 I have been referred to a gastro. Doctor. Should I be alarmed?
Posted Sun, 22 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Sujeet N Charugulla 22 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The rise in ALP levels would mostly be due to stasis of bile in the liver. This is because of your cholecystectomy history. Need not be alarmed, as it is just an elevation of an enzyme and will come down eventually with intervention.

Yes, a gastroenterologist would be able to assess the liver state clinically, and intervene to get that stagnant bile out. So, you should do well after taht and see a drop in levels.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor